Procardia XL Overdose
When a person takes too much Procardia XL, overdose symptoms (such as dizziness, fainting, and difficulty breathing) may occur. The effects of a Procardia XL overdose will vary depending on how much Procardia XL was taken and whether it was taken with alcohol or other drugs. Treatment options for an overdose can include administering certain medications, "pumping the stomach," and treating the symptoms that occur as a result of the overdose.
Procardia XL Overdose: An OverviewProcardia XL® (nifedipine) is a prescription medication known as a calcium channel blocker. It is used to treat chest pain (angina) and high blood pressure (hypertension). The effects of a Procardia XL overdose will vary depending on a number of factors, including how much Procardia XL was taken and whether it was taken with any other medicines, alcohol, and/or street drugs.
If you happen to overdose on Procardia XL, seek immediate medical attention.
- Low blood pressure (hypotension)
- Loss of consciousness
- An irregular heart rhythm (arrhythmia)
- Fluid in the lungs.
This may cause signs or symptoms that include:
- Difficulty breathing.
Treatment for a Procardia XL OverdoseThe treatment for a Procardia XL overdose will vary. If the overdose was recent, a healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure or correct an arrhythmia
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Procardia XL.